Alert archive / Illinois / Wind Advisories in 2016
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Apr 1, 2016, 2:29 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at Apr 2, 2016, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 2:29 PM CDT (19:29 UTC)
- In effect from
- Apr 2, 2016, 9:00 AM CDT
- Expired
- Apr 2, 2016, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KLOT 011929 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 229 PM CDT FRI APR 1 2016 ...STRONG NORTHWEST WINDS SATURDAY... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020330- /O.NEW.KLOT.WI.Y.0004.160402T1500Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 229 PM CDT FRI APR 1 2016 /329 PM EDT FRI APR 1 2016/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 7 PM CDT /8 PM EDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 7 PM CDT /8 PM EDT/ SATURDAY. * TIMING...WINDS WILL TURN NORTHWEST AND INCREASE BY LATE SATURDAY MORNING AS A COLD FRONT MOVES OVER THE AREA. * WINDS...25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO CAUSE MINOR PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
5 follow-up statements
218 WWUS73 KLOT 020124 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 824 PM CDT FRI APR 1 2016 ...STRONG NORTHWEST WINDS SATURDAY... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 020930- /O.CON.KLOT.WI.Y.0004.160402T1500Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 824 PM CDT FRI APR 1 2016 /924 PM EDT FRI APR 1 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 7 PM CDT /8 PM EDT/ SATURDAY... * TIMING...WINDS WILL TURN NORTHWEST AND INCREASE BY LATE SATURDAY MORNING AS A COLD FRONT MOVES OVER THE AREA. * WINDS...25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO CAUSE MINOR PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
532 WWUS73 KLOT 020822 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 322 AM CDT SAT APR 2 2016 ...STRONG NORTHWEST WINDS TODAY... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021630- /O.EXT.KLOT.WI.Y.0004.160402T1400Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 322 AM CDT SAT APR 2 2016 /422 AM EDT SAT APR 2 2016/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM CDT /10 AM EDT/ THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING... * TIMING...WINDS WILL TURN NORTHWEST AND INCREASE BY LATE MORNING AS A COLD FRONT MOVES OVER THE AREA. * WINDS...25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO CAUSE MINOR PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BMD
976 WWUS73 KLOT 021524 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1024 AM CDT SAT APR 2 2016 ...STRONG NORTHWEST WINDS TODAY... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 022330- /O.CON.KLOT.WI.Y.0004.000000T0000Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 1024 AM CDT SAT APR 2 2016 /1124 AM EDT SAT APR 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... * TIMING...WINDS WILL TURN NORTHWEST AND QUICKLY INCREASE THROUGH MID DAY. * WINDS...25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. ISOLATED GUSTS TO AROUND 55 MPH ARE POSSIBLE THROUGH EARLY AFTERNOON. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO CAUSE MINOR PROPERTY AND TREE DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RC
793 WWUS73 KLOT 022020 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 320 PM CDT SAT APR 2 2016 ...STRONG NORTHWEST WINDS TODAY... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 030000- /O.CON.KLOT.WI.Y.0004.000000T0000Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 320 PM CDT SAT APR 2 2016 /420 PM EDT SAT APR 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL GRADUALLY ABATE EARLY THIS EVENING. * WINDS...25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO CAUSE MINOR PROPERTY AND TREE DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
011 WWUS73 KLOT 022340 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 640 PM CDT SAT APR 2 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 030045- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-160403T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA... ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 640 PM CDT SAT APR 2 2016 /740 PM EDT SAT APR 2 2016/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS EVENING... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND ARE ALREADY GUSTING MAINLY BELOW 40 MPH. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MTF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:20 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 1, 2:20 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
220 PM CDT FRI APR 1 2016
.SHORT TERM...
153 PM CDT
THROUGH TONIGHT...
A COLD FRONT SERVING AS A MORE ENHANCED FOCUS FOR SHOWERS IS
PUSHING INTO NORTHWEST ILLINOIS EARLY THIS AFTERNOON. THIS IS
UNDER AN IMPRESSIVE THERMAL TROUGH...AROUND -31C AT 500MB...WHICH
IS IN THE LOWEST TWO PERCENTILE FOR EARLY APRIL IN LOCAL RAOB
CLIMATOLOGY. SURFACE READINGS IN THE UPPER 40S ACROSS NORTH
CENTRAL ILLINOIS HAVE REACHED THEIR CONVECTIVE VALUES...AND
VISIBLE SATELLITE IMAGERY ALSO INDICATES ENHANCEMENT AHEAD OF THE
FRONT. SO SHOWERS SHOULD INCREASE IN A NORTHEAST-TO-SOUTHWEST
CORRIDOR AHEAD OF THE FRONT AND TRAVERSE THE AREA THROUGH THE REST
OF THE AFTERNOON...WITH CHICAGO MOST FAVORED TO SEE THESE SHOWERS
BETWEEN 4 PM AND 7 PM. WET BULB ZERO HEIGHTS REMAIN AROUND 2500
FT ON RAP AND AIRCRAFT SOUNDINGS...SO WONT TAKE MUCH TO GET SOME
SMALL HAIL (ALREADY HAD A REPORT OF SUCH EARLIER FROM BENTON
COUNTY). ALSO THERE REMAINS THE POSSIBILITY OF A COUPLE
THUNDERSTORMS WITHIN THIS AXIS OF SHOWERS.
CLOUDS SHOULD CLEAR FROM WEST TO EAST DURING THE EVENING AS DRIER
AIR MOVES IN BEHIND THE FRONT. LOWS AT OR SLIGHTLY BELOW FREEZING
ARE FORECAST.
MTF
&&
.LONG TERM...
220 PM CDT
SUNDAY NIGHT THROUGH FRIDAY...
THE MAIN FORECAST CONCERNS DURING THE PERIOD WILL BE WITH THE STRONG
NORTHWEST WINDS AND COLD TEMPERATURES FOR SATURDAY...ALONG WITH THE
POTENTIAL OF SOME SNOW SHOWERS. WE HAVE ISSUED A WIND ADVISORY FROM
15UTC SATURDAY THROUGH 00 UTC SUNDAY FOR THE STRONG WINDS.
A VERY POTENT CLIPPER SYSTEM...BEING DRIVEN BY A 130+ KT UPPER LEVEL
JET...WILL RAPIDLY DIG SOUTH-SOUTHEASTWARD OVER THE WESTERN GREAT
LAKES ON SATURDAY. THE TRACK OF THE SURFACE LOW IS STILL EXPECTED TO
PASS TO OUR NORTHEAST OVER WESTERN LOWER MICHIGAN...WHICH SHOULD
ALSO RESULT IN THE HEAVIER SNOW SHOWERS REMAINING NORTHEAST OF THE
AREA. HOWEVER...SOME LOW CONVECTIVE RAIN SHOWERS...MIXING WITH OR
EVENING CHANGING TO SOME SNOW SHOWERS IS STILL POSSIBLY OVER
NORTHEASTERN ILLINOIS...AND POSSIBLY INTO PORTIONS OF NORTHWESTERN
INDIANA AS WELL SATURDAY MORNING AND INTO THE EARLY AFTERNOON. MODEL
SOUNDINGS INDICATE VERY STEEP LOWER LEVEL LAPSE RATES DEVELOPING AS
THE SYSTEMS COLD FRONT MOVES INTO THE AREA. THIS COULD SUPPORT SOME
VERY BRIEF BURSTS OF SNOW AND GRAUPEL...BUT ANY ACCUMULATIONS WOULD
LIKELY REMAIN LIGHT AND CONFINED TO GRASSY AREAS.
OF MORE CONCERN WITH THIS CLIPPER SYSTEM WILL BE THE STRONG
NORTHWEST WINDS AND SHARPLY COLDER TEMPERATURES. THE TRACK OF THE
CLIPPER WILL BE VERY FAVORABLE FOR PRODUCING STRONG GUSTY WINDS OF
45 TO 50 MPH AS THE COLD FRONT PUSHES ACROSS THE AREA BY MIDDAY
SATURDAY. I WOULD ALSO NOT BE SURPRISED TO SEE A VERY SHORT PERIOD
OF SLIGHTLY HIGH WIND GUSTS UP CLOSER TO 55 MPH RIGHT AS THE FRONT
MOVES THROUGH AND STRONG PRESSURE RISES AROUND 10 MB/6HR OVERSPREAD
THE AREA AROUND MIDDAY/EARLY AFTERNOON. THESE STRONG WINDS IN
COMBINATION WITH DROPPING TEMPERATURES INTO THE UPPER 30S WILL ALSO
CREATE UNSEASONABLE COLD WIND CHILLS INTO THE MID TO UPPER 20S. A
WIND ADVISORY HAS BEEN ISSUED TO COVER THE PERIOD OF STRONGEST WINDS
LATE SATURDAY MORNING THROUGH EARLY EVENING.
CLIPPER SYSTEM NUMBER TWO QUICKLY MOVES OVER THE UPPER MIDWEST AND
INTO SOUTHERN WISCONSIN BY SUNDAY. THIS TRACK STILL LOOKS TO PUT THE
AREA IN THE WARM SECTOR OF THE SYSTEM. SO SUNDAY WILL ALSO BE
BREEZY...THOUGH NOT TO THE EXTENT OF SATURDAYS WINDS. THE BIG
DIFFERENCE ON SUNDAY WILL BE THE MUCH WARMER CONDITIONS...WITH
TEMPERATURES LIKELY TO TOP OUT IN THE MID TO UPPER 50S EAST...TO THE
LOW 60S WEST. IT DOES APPEAR THAT A VERY SHARP TEMPERATURE GRADIENT
WILL SET UP OVER FAR NORTHERN ILLINOIS AND SOUTHERN WISCONSIN...SO
YOU WILL NOT HAVE TO GO TO FAR NORTH INTO WISCONSIN TO GET NORTH OF
THE WARM FRONT AND INTO THE COLDER AIR MASS. THIS COLDER AIR MASS
WILL RETURN TO THE AREA FOR MONDAY AS THE CLIPPER SYSTEM PUSHES A
COLD FRONT SOUTHWARD OVER THE AREA SUNDAY NIGHT. THERE COULD BE A
FEW SHOWERS AS THIS FRONT MOVES THROUGH...BUT THE MAIN STORY WILL BE
THE RETURN OF COLDER TEMPERATURES FOR MONDAY.
FOLLOWING THE PASSAGE OF A STOUT 1030+ MB SURFACE HIGH MONDAY
NIGHT...YET ANOTHER CLIPPER SYSTEM LOOKS TO SHIFT OVER THE UPPER
MIDWEST BY LATE TUESDAY. THIS SYSTEM WILL ULTIMATELY BRING US A DAY
OF SOME WARMER TEMPERATURES FOR WEDNESDAY. HOWEVER...THERE WILL ALSO
BE INCREASING CHANCES OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY.
THIS PRECIPITATION COULD EVEN ONSET AS A RAIN OR SNOW/SLEET MIX OVER
NORTHEASTERN SECTIONS OF THE AREA TUESDAY EVENING BEFORE THE WARMER
AIR BEGINS TO CHANGE EVERYTHING OVER TO RAIN BY DAYBREAK WEDNESDAY.
HOWEVER...CONFIDENCE ON THIS MIX AT THIS RANGE IS STILL LOW.
FINALLY...AS THE CLIPPER SYSTEM SHIFTS EASTWARD OVER THE UPPER GREAT
LAKES REGION...THERE IS GOOD MODEL/ENSEMBLE CONSENSUS THAT MORE COLD
WILL RETURN TO THE AREA LATER IN THE WEEK...WITH SOME POSSIBLE RAIN
AND SNOW SHOWERS.
KJB
&&
.AVIATION...
FOR THE 18Z TAFS...
THE PRIMARY CONCERNS WITH THE CHICAGO AREA TAF SITES ARE:
- SHRA INCREASING IN COVERAGE THIS AFTERNOON WITH A SLIGHT CHANCE
FOR TSRA AND BRIEF SMALL HAIL.
- WEST-NORTHWEST WINDS GUSTING TO OR OVER 40 KT LATE MORNING AND
AFTERNOON SATURDAY.
THE ATMOSPHERE IS FAVORABLE FOR SHOWERS TO RE-INCREASE IN COVERAGE
THIS AFTERNOON ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.
THERE SHOULD BE A BROAD AXIS OF GREATER SHOWER COVERAGE THAT
DEVELOPS ACROSS NORTH CENTRAL ILLINOIS BY 20Z THAT SHIFTS OVER THE
CHICAGO AREA WITHIN 21Z-01Z. IT IS WITHIN THIS AREA THAT THERE
PROBABLY WILL BE ISOLATED DEEPER SHOWERS AND THE POTENTIAL FOR
WIDELY ISOLATED THUNDER. WEST WINDS WILL INCREASE IN SPEED THIS
AFTERNOON AND TURN NORTHWEST BEHIND A COLD FRONT BY EARLY EVENING.
ANOTHER QUICK MOVING CLIPPER SYSTEM WILL TRAVERSE THE AREA ON
SATURDAY MORNING LEADING TO A SHARP INCREASE IN WIND SPEEDS BY MID
MORNING. AS THE WINDS TURN NORTHWEST BY LATE MORNING THE GUSTS ARE
FAVORED TO REACH OR EVEN SLIGHTLY EXCEED 40 KT.
MTF
&&
.MARINE...
328 AM CDT
MAIN MARINE CONCERNS CONTINUE TO BE ON THE POTENTIAL FOR GALES
QUICKLY DEVELOPING LATE SATURDAY MORNING ALONG THE SOUTH HALF OF
THE LAKE THEN EXPANDING NORTH AND LINGERING THROUGH THE EVENING
HOURS.
FOR TODAY WINDS WILL BE GENERALLY FROM THE NORTH SHIFTING TO
NORTHWEST AND INCREASING TO 15 TO 25 KT...THEN ANOTHER AREA OF LOW
PRESSURE WILL DROP SOUTHEAST ACROSS THE UPPER MIDWEST TOWARDS THE
WESTERN GREAT LAKES AFTER MIDNIGHT REACHING NORTHERN LAKE MICHIGAN
SHORTLY AFTER DAYBREAK SATURDAY. THIS WILL CAUSE WINDS AHEAD OF
THIS LOW TO SHIFT TO THE SOUTHWEST LATE TONIGHT INTO EARLY
SATURDAY...WITH A RAPIDLY TIGHTENING PRESSURE GRADIENT. THIS WILL
LIKELY RESULT IN GALES QUICKLY DEVELOPING ALONG THE SOUTHERN HALF
OF THE LAKE FIRST SATURDAY MORNING...THEN EXPANDING NORTH TO COVER
THE NORTHERN HALF OF THE LAKE BY EARLY SATURDAY AFTERNOON. GALES
TO 45 KT FOR THE SOUTH HALF LOOK FAVORABLE...AND TO 40 KT FOR THE
NORTH HALF. THE LOW PRESSURE WILL QUICKLY SHIFT EAST BY SATURDAY
EVENING...WITH WINDS RELAXING AND BECOMING WEST BY EARLY SUNDAY
MORNING. THEN YET ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LAKE
MICHIGAN SUNDAY AFTERNOON...HOWEVER WINDS DO NOT LOOK AS STRONG
WITH THE SYSTEM SUNDAY.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039...10 AM SATURDAY TO 7 PM SATURDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...10 AM
SATURDAY TO 7 PM SATURDAY.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779...10 AM SATURDAY TO 10 PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 1, 1:08 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 108 PM CDT FRI APR 1 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021815- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 108 PM CDT FRI APR 1 2016 /208 PM EDT FRI APR 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE BRIEF SMALL HAIL. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHWEST WINDS LIKELY WILL GUST TO OR EVEN OVER 45 MPH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-021815- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 108 PM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. SOME OF THESE STORMS COULD PRODUCE SMALL HAIL. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS CONDITIONS TO SMALL CRAFT WILL OCCUR SATURDAY AND SATURDAY NIGHT...INCLUDING GALES DURING THE DAY. THERE WILL BE ADDITIONAL PERIODS OF HAZARDOUS WIND AND WAVE CONDITIONS TO SMALL CRAFT ON SUNDAY INTO MONDAY...AND AGAIN ON WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021815- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 108 PM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES WILL OCCUR SATURDAY INTO SATURDAY EVENING. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:16 PM CDT | River Flood Advisory | LOT | Iroquois | 30 hr |
| Apr 1, 3:16 PM CDT | Gale Warning | LOT | 30 hr | |
| Mar 31, 9:07 PM CDT | River Flood Watch | LOT | Lake, Newton | 5 days |
Nearby
Wind Advisories in Illinois, 2016Wind Advisories in Indiana, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.